cold sweats and shaky hands

karelannie
By karelannie Latest Reply 2011-10-13 17:40:24 -0500
Started 2011-10-08 14:44:14 -0500

new diagnosed about 6 weeks My numbers from first test were 470, that was a bit scarey, on the metformin and glibizine pills after one month numbers are down to around 269 down to 95 metformin raised to 1000 two times a day. Recently started the cold sweats and shaky hands. I was told my numbers were good 74 first time. they took a fast dive i guess. So if normal is 76 or 100 why do i get this cold sweats and shaky hands. I am a mess with normal numbers. any suggestions or ideas. thanks


20 replies

Kf6krc
Kf6krc 2011-10-11 08:31:45 -0500 Report

You will get use to this I was that way also and I did not like it. Now after a year of meds and doctor visits I now do not have that problem however I now check my BS regularly due to low BS. I can get as low as 54 before I have any effects from low BS and that is not a good thing. So be patient it will get better as you body get use to normal BS.

Uncle Lew
Uncle Lew 2011-10-12 16:11:11 -0500 Report

Its scary when you don'y feel hypo until in the 50s. When first diagnosed I would feel hpoy when Imy BS dropped below 70. A few years later I didn'y feel hypo until I was around 60. Now I don't feel lhypo until the low 50s or upper 40s. And it comes on so fast, almost in an instant. Doctors, CDE and other healthcare providers and non-diabetics do not realize the fear and panic that sometimes sets in when you suddenly go hypo.Nor do they understand the relief we feel as our BS rises.

valentine lady
valentine lady 2011-10-10 14:05:56 -0500 Report

Where these are normal numbers, they may be to low for you. They are for me and I get the shakes and cold sweats and even get clammy at 105-76. I have to drink orange juice with a couple Tbls. sugar mixed in. That's 8oz. oj. Peanutbutter is great to lift your BS fast too when you.ve reached that point. I'm good around 125. By the way the oj isn't yummy with sugar mixed in, but it does the trick, quick. Valentine Lady

jayabee52
jayabee52 2011-10-12 12:38:27 -0500 Report

I am wondering if you are suffering from false lows Peggy. My Jem did. She had to suffer through the symptoms to get her system back to being used to normal BG levels. when you are feeling those symptoms check your BG, and don't treat for a low when you really aren't low. Test about every hour when you feel those symptoms. If you treat for a low needlessly you may not get used to normal BG levels. Just a thought.

valentine lady
valentine lady 2011-10-12 14:26:24 -0500 Report

James: I didn't realze you could get false lows! Now this is going to sound stupid, but what is BG levels?!? Thank you for your input…Valentine Lady

jayabee52
jayabee52 2011-10-13 05:51:43 -0500 Report

BG = "Blood Glucose" (others say BS = blood sugar but I don't like that so well because of a Different BS (Bull Snot, lol) — if you catch my drift!)

IMHO The ONLY question here which is stupid is an HONEST question WHICH IS NOT ASKED!

Gold star for Peggy! She asked a question which perhaps many new to this site may have had but didn't want to ask.

valentine lady
valentine lady 2011-10-13 17:40:24 -0500 Report

James: Your the best, thank you for the complament and thank you for the information. Have a great day, evening, I should say! Blessing, Peggy

annesmith
annesmith 2011-10-09 23:22:29 -0500 Report

To karelannie—-I don't want to break any rules on this site, so this is JUST MY OPINION—-from my experience, as most of my highs are 300-500 range, you are dropping too fast——this is what happens to me when I drop too fast. The body gets used to the highs over time, then, when you find a way to get them to drop, which is good, but , if they drop from 480 or whatever your high number was DOWN to even 190, you'll get shaky without a doubt—-the drop has to be more SLOWLY dropped in my body——-or, I shake like crazy—-particularly if I drop from 600 range down to 83 or even 100 within a 1 hour time frame, even a 2 hour time frame——-ANNE

annesmith
annesmith 2011-10-09 23:22:29 -0500 Report

To karelannie—-I don't want to break any rules on this site, so this is JUST MY OPINION—-from my experience, as most of my highs are 300-500 range, you are dropping too fast——this is what happens to me when I drop too fast. The body gets used to the highs over time, then, when you find a way to get them to drop, which is good, but , if they drop from 480 or whatever your high number was DOWN to even 190, you'll get shaky without a doubt—-the drop has to be more SLOWLY dropped in my body——-or, I shake like crazy—-particularly if I drop from 600 range down to 83 or even 100 within a 1 hour time frame, even a 2 hour time frame——-ANNE

jayabee52
jayabee52 2011-10-08 15:59:59 -0500 Report

Howdy kareĀ­lannĀ­ie WELCOME to Diabeticconnect!

I suspect what you are having is what I call "false lows". My bride "Jem" had them too. When I asked her Endo about what she was experiencing he said that when your body gets used to having such highs and when one gets down into normal range, one's body reads it as a "low".

He told us that when she feels this way to test before we take any action, and only treat for a low if her BG numbers say she's low. We were told to test every hour to make sure she hasn't indeed gone low.

Yes it is upsetting to have to go through this, but that is the best way to get off the BG levels roller coaster. Your BG levels should reset to normal after a while of having your BGs in normal range.

Blessings to you and yours

James

karelannie
karelannie 2011-10-08 18:59:37 -0500 Report

should i be too concerned with the sweats and shaking . Are you saying that this should be a reaction of a low BG even though i am in the normal range.

jayabee52
jayabee52 2011-10-08 19:28:10 -0500 Report

What I am saying is those are warning signs and should be taken seriously enough to test your BG levels to determine if you actually are low or in the normal range.

If you are in the normal range and the signs continue then check every hour to see if you are still in normal range or you are actually low and need treatment for a low.

If you are still in the normal range you need not be concerned by the shaking or sweating with the exception of doing the extra BG tests. The symptoms you may have to suffer through, but once your body is used to a "normal" BG level again the symptoms should stop.

My bride Jem suffered trough them too. She had the shkes and the sweats and she would get ravenously hungry. She'd get them most often late at night and they'd wake her up. Since she was blind I would need her to wake me when that happened so I could test her blood. She wanted to be nice to me and let me sleep, so she wolfed down candy and frosted animal crackers, and so would get on the BG roller coaster.

I finally got through to her that she NEEDED to wake me so I could check her BG levels so that we could take the appropriate action. She didn't like it much when I told her that she shouldn't eat anything because her BG was still up above normal.

Jem was a bit of a non-conformist when it came to eating plans for diabetes. But all I could do was love her and try to make the best choices for us.

I don't think I could maintain my current management plan for eating for diabetes if she were still alive.

I pray this is understandable.

Blessings

James

foxfire39f
foxfire39f 2011-10-08 19:42:16 -0500 Report

I'm so sorry for your loss. I too had suffered from low bs, but I had some glucose tablets to help me out. Lately because I was treated for back pain and the doctor gave me steroids and my blood sugar was extremly high. I have it under control now. Thank God. I sure understand that we have to monitor our sugar level all the time. I check my bs 3xs per day. This is why I joined this site to learn the importance of what I eat. I like some of the recipes this stie has to offer. :-)

jayabee52
jayabee52 2011-10-08 19:59:51 -0500 Report

Jem was on prednisone and cortisone shots for her Lupis, and RA. She was allergic to any other medication to contol those conditions.

Thank you for your experssion of sorrow. I would have wanted to have more time together because she was an amazing lady. But I am fortunate to have had her in my life at all. However, if it were in my power to bring her back, I wouldn't do it because she had SO MANY "medical challenges" and she had so much pain at times I really wouldn't bring her back if it meant she'd have to come back as she was.

I believe she is in a far better place now and can see, and hear clearly and all of her medical challenges are gone! I await the time when we could be reunited.

Blessings to you and yours!

James

George1947
George1947 2011-10-08 19:09:25 -0500 Report

A fast drop in numbers or being lower than you have been for a long time will make you feel low when you aren't but the longer you keep your numbers at normal the less you will feel low at normal numbers. I had very high numbers when I was diagnosed but now I don't feel "low" until I really am low, as in below 60.

foxfire39f
foxfire39f 2011-10-09 00:08:14 -0500 Report

I completely understand. My low is about 40. I just now recently got my blood sugars under control and feeling so much better! :-)